Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Pocatello, ID

August 4, 2007Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2007, 3:55 PM MDT for Caribou County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 3:55 PM MDT (21:55 UTC)
Expired
Aug 4, 2007, 4:45 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Caribou County, ID

The radar

The Pocatello radar (KSFX), 99 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM MDT, 25 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MDT SAT AUG 4 2007

.SHORT TERM...SATURDAY NIGHT THROUGH TUESDAY. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS...MAINLY OVER EASTERN HALF OF FORECAST AREA.
SOME REPORTS OF SMALL HAIL AND WIND GUSTS TO 45 MPH WITH THESE STORMS.
AREA OF STORMS WILL CONTINUE TO PUSH EAST AT AROUND 30 MPH AND
GRADUALLY DIMINISH DURING THE EVENING HOURS. EXPECT SOME PERSISTENT
SHOWERS OVERNIGHT IN THE EASTERLY HIGHLANDS.  SOUTHWEST FLOW TO
CONTINUE SUNDAY AND EXPECT SIMILAR CONDITIONS TO PERSIST FOR TOMORROW
AFTERNOON/EVENING.  SLIGHTLY DRIER AIRMASS IN MID/UPPER LEVELS FOR
MONDAY SO EXPECT COVERAGE OF CONVECTIVE SHOWERS TO BE DIMINISHED
SLIGHTLY.  NORTHERN PORTION OF UPPER LEVEL TROUGH ALONG WEST COAST
BEGINS TO BREAK OFF AND MOVE INLAND MONDAY AFTERNOON AND THROUGH THE ID
PANHANDLE TUESDAY AFTERNOON...THUS AN INCREASED THREAT OF CONVECTIVE
SHOWERS AGAIN ON TUESDAY. BEST FOCUS WILL LIKELY BE CENTRAL MOUNTAINS
AND UPPER SNAKE HIGHLANDS.

.LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. UPPER LEVEL TROUGH IN
NORTHERN BRANCH WILL SHIFT UPPER LEVEL FLOW MORE WESTERLY AND THUS
SOMEWHAT DRIER AIRMASS FOR WEDNESDAY...WITH SMALL THREAT OF CONVECTION
ALONG MT BORDER AND EXTREME NORTHERN CENTRAL MOUNTAINS.  SOUTHERN
BRANCH OF UPPER TROF REMAINS QUASI-STATIONARY OFF THE CALIF COAST SO
QUICK TRANSITION BACK TO SOUTHWEST FLOW BY THURSDAY...HOWEVER MODELS
INDICATING SOURCE REGION UPSTREAM IN NV/SRN CALIF IS PRETTY DRY THROUGH
THE REMAINDER OF THE FORECAST PERIOD.  MONSOON MOISTURE BEGINS TO SHIFT
WEST THROUGH OLD MEXICO LATE IN THE WEEK.  DSH

&&

.FIRE WEATHER...LOW PRESSURE TROUGH REMAINS OVER THE PACIFIC NORTHWEST
WITH SOUTHWESTERLY JET STREAM WINDS OVER SOUTHEAST IDAHO ON SUNDAY.
ISOLATED STRONG THUNDERSTORMS WILL DEVELOP ONCE EARLY AFTERNOON AND
FAVOR THE SOUTHERN SAWTOOTH AND CARIBOU NF. RS

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS
PRIMARILY OVER EASTERN HALF OF FORECAST AREA WILL IMPACT IDA/PIH TAFS
AND TWEB ROUTES EAST OF BURLEY.  GUSTY WINDS UP TO 40 MPH NEAR
THUNDERSTORMS INTO THE EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL
GRADUALLY DIMINISH OVERNIGHT WITH ANOTHER ROUND EXPECTED FOR SUNDAY
AFTERNOON. DSH
&&

&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 4, 4:25 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SAT AUG 4 2007

IDZ017>025-031-032-051030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
425 AM MDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER
TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND
GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER
CONDITIONS EXPECTED TUESDAY THRU FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Aug 4, 1:50 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
150 PM MDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             1 N DARLINGTON          43.81N 113.41W
08/04/2007  E0.50 INCH       CUSTER             ID   TRAINED SPOTTER

1240 PM     HAIL             N MACKAY                43.91N 113.61W
08/04/2007  E0.50 INCH       CUSTER             ID   TRAINED SPOTTER

&&

MRIEDY

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:50 PM MDTSevere Thunderstorm WarningPIHButte, Clark25 min
Aug 4, 3:35 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Power40 min
Aug 4, 3:43 PM MDTSevere Thunderstorm WarningPIHOneida, Power33 min
Aug 4, 4:08 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville37 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.